Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

COPD, on 24/7 oxygen and medication, cause of breathing trouble - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Lung and Chest disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions
User :   I am having trouble breathing, I have copd and am on oxygen 24/7 set at one and a half. Went to doctor wed, and was put on antibiotic and upped my prednisone to 20 mg l a day. Was taking 5mg 1 a day. My question is why is my breathing not getting better, Am alright sitting down, but moving around i start breathing hard.
Doctor :   hi
Doctor :   Dr.XXXX. Let me read what you have typed
Doctor :   the breathing problem that you have could be due to exertion.
Doctor :   the pulmonary function tests (spirometry) will help you to know what problem you are facing while breathing when you walk around
Doctor :   what normally happens in COPD is that the bronchus and air passages undergo changes in the mucosal layer and the wall
Doctor :   which makes them stiff and does not allow for flexibility while you do any exertional activity
Doctor :   this causes the breathing trouble that you face
Doctor :   have you followed what I have said?
Doctor :   are you there?
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.
Question is related to
Diseases and Conditions
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor